Alert archive / Pennsylvania / River Flood Warnings in 2020
River Flood Warning 6, NWS State College, PA
NWS State College, PA issued this river flood warning at May 1, 2020, 4:17 AM EDT for Dauphin County, Pennsylvania. It took effect at May 1, 2020, 9:00 AM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2020, 4:17 AM EDT (08:17 UTC)
- In effect from
- May 1, 2020, 9:00 AM EDT
- Expired
- May 3, 2020, 5:55 AM EDT
- In force
- 45 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dauphin County, PA
The radar
The State College radar (KCCX), 118 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Middletown (MTLP1).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 1, 2:42 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 1, 2:42 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service State College PA 242 AM EDT Fri May 1 2020 .SYNOPSIS... Showers will linger through Friday before conditions dry out on Saturday. Expect near seasonal temperatures for the first weekend of May before the cooler temperature trend resumes next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Deep moisture has shifted east of the region this morning, but still dealing with a few light showers associated with jet streak entrance region over the Susq Valley. RAP indicates this feature and associated showers will shift east of the forecast area by dawn. Across the Laurel Highlands, nearly saturated model soundings between 0-1km, combined with upslope flow, is likely to yield some spotty drizzle during the predawn hours. Elsewhere, have removed mention of precipitation through sunrise. Partial clearing, wet ground and a calm wind has resulted in fog at KBFD early this morning. Latest NAMNest and SREF probs target the northwest mountains for patchy fog through around 12Z, while a light breeze likely precludes fog formation elsewhere. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... The passage of upper trough, combined with diurnal heating, will result in scattered instability showers developing this afternoon. Have placed the highest POPs and a chance of thunder over the eastern edge of the forecast area, where upper trough will be tracking during max heating of the afternoon. Unimpressive pwats should result in light rainfall amounts and not exacerbate ongoing river flooding over the Susq Valley. Instability resulting from chilly air aloft will cause morning breaks in the cloud cover to fill in later today, holding temperatures several degrees below seasonal normals. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A brief period of drier weather begins Fri night as showers retreat off to the NE. Saturday looks like a pleasant day with gradually moderating temperatures. Weak surface low slides through Sat night into Sunday bringing some light rain to mainly SW portions. Thick clouds will take a little of the luster off of a rare near/slightly above normal day, but it will still likely top out as the warmest day we've had around here in a few weeks. Persistent trough over the eastern U.S. keep a series of waves parading through during the week keeping below normal temperatures in place. Mon/Tue look generally dry and breezy before showers return for mid/late week. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... Main hazard during the overnight will be patchy fog, especially in NW PA, where more widespread areas of fog may develop. BFD vis fell under 1 SM just before 06z Fri. Fog will likely linger through 11z. Outside of areas of fog, conditions generally improving from MVFR to VFR through the predawn as the low level cloud deck becomes broken and -SHRA over lower Susq tapers off. As an upper level low moves overhead during the day Fri, W-NW upslope flow will maintain MVFR cigs through much of the day for western airfields. Elsewhere, conditions are expected to be VFR. Isolated afternoon -SHRA/TSRA may develop, mainly east of the Alleghenies, tapering off Fri evening. BFD/JST should improve to VFR or high-end MVFR by around 00z Sat as drier air works in behind the departing low pressure. There is some potential for patchy fog again Fri night, although winds may be a limiting factor. High clouds from the next approaching system will move in Fri night. Outlook... Sat...No sig wx expected. Sun...Scattered showers possible, especially later in the day. Mon...Still a chance of showers. Tue...Dry with mainly VFR conditions. && .HYDROLOGY... Storm total rainfall of 2 to 3 inches with locally higher amounts will occur across central and eastern PA by tonight. This rainfall will result in significant rises on streams and creeks with minor to moderate small stream and river flooding possible. Crests on larger mainstem rivers may not occur until later Friday or even early Saturday based on ensemble river forecasts. Antecedent conditions are relatively wet and streamflows are modestly elevated. A flood watch continues overnight for the eastern half of the CWA with areal flood warnings through this evening near and to the east of the Susq's Mainstem and its West Branch. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 PM EDT this afternoon for PAZ028-037-041- 042-046-049>053-056>059-063>066. && SYNOPSIS...Lambert NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Lambert LONG TERM...DeVoir/RXR AVIATION...Martin/Colbert HYDROLOGY...
Hazardous weather outlook, Apr 30, 2:46 PM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service State College PA 246 PM EDT Thu Apr 30 2020 PAZ028-037-041-042-046-049>053-056>059-063>066-011900- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 246 PM EDT Thu Apr 30 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>027-033>036-045-011900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton- 246 PM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:06 PM EDT | Areal Flood Advisory | CTP | Adams, Clinton, Cumberland, Juniata, Lycoming, Northumberland and 5 more | 3 hr |
| Apr 30, 8:18 PM EDT | Areal Flood Advisory | CTP | Tioga | 3 hr |
| Apr 30, 10:27 PM EDT | River Flood Warning | CTP | Cumberland | 32 hr |
| Apr 30, 10:27 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 15 hr |
| May 1, 4:17 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 14 hr |
| May 1, 1:52 PM EDT | River Flood Warning | CTP | Cumberland, York | 9 hr |
Nearby
River Flood Warnings in Pennsylvania, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.